Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 196, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 19, 2005, 5:01 PM CDT for Champaign County, Vermilion County, Illinois. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2005, 5:01 PM CDT (22:01 UTC)
- Expired
- Sep 19, 2005, 5:56 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Champaign County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 116 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 5:03 PM CDT | TSTM WND DMG | 4 Sw Savoy, IL | *** 1 INJ *** SEMI-TRAILER BLOWN OVER ON I-57 AT MILE MARKER 229. |
| Sep 19, 5:12 PM CDT | TSTM WND DMG | 2 Ne Urbana, IL | *** 1 INJ *** VEHICLE BLOWN OFF THE ROAD ON I-74 AT MILE MARKER 185. |
| Sep 19, 5:50 PM CDT | TSTM WND DMG | Catlin, IL | TREE LIMBS DOWN AND TELEPHONE LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 433 m²/s²
- 0-3 km storm-relative helicity
- 545 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 192201
SVRILX
ILC019-183-192300-
/O.NEW.KILX.SV.W.0196.050919T2201Z-050919T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
501 PM CDT MON SEP 19 2005
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS
SOUTHEASTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS
* UNTIL 600 PM CDT
* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM THOMASBORO TO SADORUS...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF RANTOUL TO 10 MILES SOUTHWEST OF CHAMPAIGN...AND WAS
MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ST. JOSEPH
SIDNEY
PHILO
OGDEN
HOMER
FITHIAN
OAKWOOD
FAIRMOUNT
OTHER LOCATIONS IN THE WARNING INCLUDE...ALLERTON...BROADLANDS...
CATLIN...GEORGETOWN...INDIANOLA...ROYAL...SIDELL...WESTVILLE...
JAMAICA...TILTON AND TOLONO.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4033 8818 3993 8838 3990 8795 3990 8759
4010 8756
$$
SHIMON2 follow-up statements
000
WWUS53 KILX 192223
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
522 PM CDT MON SEP 19 2005
ILC019-183-192300-
/O.CON.KILX.SV.W.0196.000000T0000Z-050919T2300Z/
CHAMPAIGN-VERMILION-
522 PM CDT MON SEP 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR
SOUTHEASTERN CHAMPAIGN AND SOUTHERN VERMILION COUNTIES...
AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF FITHIAN TO ALLERTON...OR
ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF DANVILLE TO 19
MILES NORTHEAST OF TUSCOLA...MOVING SOUTHEAST AT 35 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
TILTON.
SIDELL.
CATLIN.
WESTVILLE.
GEORGETOWN.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4033 8818 3993 8838 3990 8795 3990 8759
4010 8756
$$
BAK000 WWUS53 KILX 192255 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 555 PM CDT MON SEP 19 2005 ILC137-171-192330- /O.CON.KILX.TO.W.0017.000000T0000Z-050919T2330Z/ SCOTT-MORGAN- 555 PM CDT MON SEP 19 2005 ...A TORNADO WARNING CONTINUES UNTIL 630 PM CDT FOR NORTHERN SCOTT AND NORTHWESTERN MORGAN COUNTIES... AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR NAPLES...OR ABOUT 13 MILES NORTHWEST OF WINCHESTER...MOVING EAST AT 40 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... CHAPIN. OTHER LOCATIONS AFFECTED INCLUDE...EXETER...RIGGSTON...MERRITT... LYNNVILLE AND CONCORD. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3988 9085 3970 9087 3965 9028 3988 9026 $$ BARNES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:19 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 19, 3:19 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 319 PM CDT MON SEP 19 2005 .DISCUSSION... SEVERE WEATHER IN PROGRESS, SO WILL KEEP THIS SHORT. HPC WAS LEANING TWRD GFS FOR THE MODEL OF CHOICE, AS LONG AS WE TEMPER THE CONVECTIVE FEEDBACK. SIMILAR SITUATION TO YESTERDAY, AND I WILL USE THE CANADIAN GLOBAL TO GUID THE PRECIP TRENDS. .SHORT TERM...TONIGHT THROUGH WEDNESDAY. SEVERE STORMS ARE ERUPTING IN OUR NW CWA AHEAD OF THE COLD FRONT. WIND DAMAGE IN FULTON COUNTY AROUND 245 PM, SO WIND IS REACHING THE GROUND. CONVECTION MAY BECOME SURFACE BASED SOONER THAN I EXPECTED. OUR 18Z SOUNDING INDICATED A WARM MID LAYER, WITH A STRONG CAP. HOWEVER, ANOTHER NIMNAT JUST CAME IN FOR THE NEXT WATCH, SO ANTICIPATE ADDITIONAL SEVERE CONVECTION IN THE REMAINDER OF OUR CWA. CAPES TO 2800 J/KG AND LI OF -8 SHOW THAT IF THE CONVECTION CONTINUES AND BREAKS THE CAP, IT WILL QUICKLY BECOME SEVERE IN OUR EASTERN AREAS AS WELL. I UPDATED THE GRIDS TO CATAGORICAL FOR THE REMAINDER OF THE AFTERNOON IN OUR W ZONES, AND INTO THE EVENING FOR THE E ZONES. QUATER SIZE HAIL REPORT JUST IN FROM CANTON IL, SO THE PRECIP WATER VALUES OF 1.8 INCHES IS ENOUGH FOR LARGE HAIL, DESPITE THE FREEZING LEVEL AT 14.6K FT. EXPECT THE STORMS TO END BY TUESDAY 12Z, AND KEPT TUESDAY DRY. WED SHOULD REMAIN DRY AS WELL, WITH HIGH PRESSURE IN CONTROL. LONG TERM...THURSDAY THROUGH SUNDAY. ONLY MINOR UPDATES NEEDED TO THE LONG TERM GRIDS. THE NEXT WEATHER MAKER WILL BE A FRONTAL BOUNDARY APPROACHING OUR W CWA ON WEDNESDAY NIGHT, AS LOW PRESSURE LIFTS PAST US TO THE WEST. WE GET CLIPPED BY OVERNIGHT CONVECTION FROM THE PLAINS, THAT MAY LINGER INTO THURSDAY. UNCERTAINTIES STILL EXIST WITH THE TRACK OF THE COLD FRONT, AND WHERE IT WILL STALL OUT IN OUR CWA. I LEFT THE LOW POPS AS IS THROUGH MONDAY, UNTIL THE INDICATED PATTERN BECOMES MORE CONSISTENT. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. SHIMON
Hazardous weather outlook, Sep 19, 11:43 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1143 AM CDT MON SEP 19 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-201645- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1143 AM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS...CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING UPPER LEVEL STORM SYSTEM WILL INTERACT WITH AN UNSEASONABLY WARM AND MOIST AIRMASS IN PLACE OVER CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST OF THE ILLINOIS RIVER BY 2 PM WITH THE REMAINDER OF THE REGION IMPACTED BY THESE STORMS BY LATE AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL APPROACH THE REGION THURSDAY NIGHT THROUGH SATURDAY BRINGING THE REGION ANOTHER CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. BARKER
In the hours before
Local storm report, Sep 19, 3:47 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
347 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND DMG MORTON 40.61N 89.47W
09/19/2005 TAZEWELL IL EMERGENCY MNGR
PART OF ROOF TORN OFF SHOPPING CENTER.
&&
GEELHARTLocal storm report, Sep 19, 3:53 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
353 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG HOPEDALE 40.42N 89.42W
09/19/2005 TAZEWELL IL EMERGENCY MNGR
TREE LIMBS DOWN ACROSS TOWN.
&&
GEELHARTLocal storm report, Sep 19, 4:02 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
402 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TSTM WND DMG PEKIN 40.57N 89.63W
09/19/2005 TAZEWELL IL EMERGENCY MNGR
18 INCH DIAMETER TREE LIMB FELL ON A HOUSE. LIMB LENGTH
15 FEET.
&&
GEELHARTLocal storm report, Sep 19, 4:18 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
418 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 4 NE LINCOLN 40.19N 89.31W
09/19/2005 LOGAN IL EMERGENCY MNGR
VAN PULLING A TRAILER WAS BLOWN OVER ON I-55 MILE MARKER
133
0416 PM TSTM WND GST LINCOLN 40.15N 89.37W
09/19/2005 65 MPH LOGAN IL EMERGENCY MNGR
0416 PM TSTM WND DMG LINCOLN 40.15N 89.37W
09/19/2005 LOGAN IL NWS EMPLOYEE
POWER LINES DOWN.
&&
GEELHARTLocal storm report, Sep 19, 4:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
452 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG BLOOMINGTON 40.48N 88.97W
09/19/2005 MCLEAN IL UNKNOWN
TREES AND LARGE LIMBS DOWN. PUBLIC REPORT.
&&
GEELHARTLocal storm report, Sep 19, 5:01 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
501 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG CHAMPAIGN 40.11N 88.26W
09/19/2005 CHAMPAIGN IL EMERGENCY MNGR
10 INCH DIAMETER TREE LIMBS DOWN.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 12:44 AM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 44 min |
| Sep 19, 1:02 AM CDT | Severe Thunderstorm Warning | ILX | Cass | 51 min |
| Sep 19, 2:11 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 64 min |
| Sep 19, 2:43 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Tazewell | 55 min |
| Sep 19, 3:16 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria | 43 min |
| Sep 19, 4:15 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Macon | 60 min |
| Sep 19, 7:15 AM CDT | Severe Thunderstorm Warning | ILX | Douglas, Edgar | 60 min |
| Sep 19, 2:47 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 58 min |
| Sep 19, 3:02 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 58 min |
| Sep 19, 3:40 PM CDT | Tornado Warning | ILX | Tazewell | 50 min |
| Sep 19, 3:44 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 61 min |
| Sep 19, 3:53 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 46 min |
| Sep 19, 4:15 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 29 min |
| Sep 19, 4:26 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 26 min |
| Sep 19, 5:16 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 59 min |
| Sep 19, 5:42 PM CDT | Tornado Warning | ILX | Morgan, Scott | 48 min |
| Sep 19, 6:09 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.